Translate page

× To share and enhance best practice management of CML, experts and interested clinicians can discuss difficult or interesting CML cases here. Physicians submit a brief history of the patient and the case for discussion (no more than 200 words) by posting it in this forum ("New Discussion" button below). Please include the country of origin.

Each clinical case will be forwarded to the expert clinical panel for a brief independent response. Consideration should be given to patient confidentiality. Details that are not critical to the case can be changed to preserve anonymity. Please consider including your email with the case. This will not be posted on the website, but is useful should further details be requested by the moderator.

As a full clinical history is necessary for accurate comment, cases and comments on the Forum are ONLY ACCEPTED FROM PHYSICIANS. If individual patients have a specific question we encourage them to contact their healthcare provider. General questions can be emailed to info@cml-foundation.org.

DISCLAIMER: The iCMLf does not recommend or endorse any specific tests, physicians, products, procedures, or opinions, and disclaims any representation, warranty, or guaranty as to the same. Reliance on any information provided in this Forum is solely at your own risk.

PAH during CML Therapy within clinical trial

More
11 months 2 weeks ago #1900 by tamara.inostroza@gmail.com
Hi,

I have a young patient of 40yrs who was diagnosed with CML 2 years ago. He is participating in a clinical trial with first line asciminib in combination with Nilotinib (to stop treatment after 3 years of therapy if he is in MR 4 for at least 2 years).

The Patient was first 3 month on Nilotinib 300 1-0-1 and after that they added Asciminib 40 mg once daily. At start and every 3-6 month the patient was undergoing echocardiographie.

For the first 12 month, everything seemed very good, the patient received MMR after 6 month and was in MR4 after a year. But during echocardiographie we noticed an increase in his sPap from first 29 to 49 after 9 month of combinationtherapy.

We confirmed the Spap in serveral echoes and then it was decided to skip Nilotinib and go on with Asciminib 80 mg.

However, sPap did not really (maybe a bit) improve, so he was undergoing a right heart catheter which revealed a mild pulmonary hypertension of mPap 21 mmHg and positive responder criteria. The pulmologists started with Amlodipine which seemed to work since the values have slightly improved (last sPap was 38-42 mmHg).

The Patient is in MR 4-5 for over 1 year now and might stop the treatment in about 1 year.

A follow up right heart catheter will be performed in about 4 weeks. I am still unsure if then if the PAH persists or even worsened he should switch back to Nilotinib maybe or go on with another tki or with asciminib? He was asking me for some advice since it looks like that he should stay on Asciminib until he can stop the treatment (at least try to stop it).

Any suggestions or ideas? Has anyone have had some experience with Asciminib and pulmonary hypertension?

Thanks
  • Jorge Cortes
  • Jorge Cortes's Avatar
9 months 1 week ago - 9 months 1 week ago #1904 by Jorge Cortes
Replied by Jorge Cortes on topic PAH during CML Therapy within clinical trial
PAH has not been described with asciminib, so it is important to consider other possible etiologies, including primary. Still, being a new drug, we must consider the possibility that there is some connection with the use (possibly related?). You could monitor closely and if it remains stable and asymptomatic continue therapy. Changing therapy is certainly reasonable if not improving and certainly if worsening. Of the TKIs, perhaps bosutinib or imatinib would be the safest in this setting. PAH has been described with dasatinib and ponatinib much more commonly (even when still a small percentage) with dasatinib and ponatinib so I would avoid these two. That would of course likely mean taking the patient off study but in such circumstances patients’ wellbeing should be considered first if you think asciminib is causing or at least contributing to this adverse event.

I hope this helps.
Last edit: 9 months 1 week ago by arlene.
Moderators: Nicolaarlene